Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 199, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 20, 2012, 2:01 PM EDT for Clay County, Saint Johns County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 2:01 PM EDT (18:01 UTC)
- Expired
- Aug 20, 2012, 3:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS52 KJAX 201801
SVRJAX
FLC019-109-201900-
/O.NEW.KJAX.SV.W.0199.120820T1801Z-120820T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT MON AUG 20 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN NORTHEAST FLORIDA
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 300 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PICOLATA...OR 12 MILES NORTHWEST OF HASTINGS...AND
MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DURBIN...VILANO BEACH AND SOUTH PONTE VEDRA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2983 8158 2984 8159 2984 8162 2992 8167
3010 8149 3011 8143 3016 8143 3019 8140
3002 8131 2992 8129
TIME...MOT...LOC 1802Z 228DEG 20KT 2989 8157
$$
WOLF3 follow-up statements
656
WWUS52 KJAX 201814
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT MON AUG 20 2012
FLC019-201824-
/O.CAN.KJAX.SV.W.0199.000000T0000Z-120820T1900Z/
CLAY FL-
214 PM EDT MON AUG 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2984 8157 2985 8158 2985 8159 2996 8160
3010 8149 3011 8143 3016 8143 3019 8140
3002 8131 2992 8129
TIME...MOT...LOC 1814Z 228DEG 20KT 2993 8151
$$
FLC109-201900-
/O.CON.KJAX.SV.W.0199.000000T0000Z-120820T1900Z/
ST. JOHNS FL-
214 PM EDT MON AUG 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN ST. JOHNS COUNTY...
AT 214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BAKERSVILLE...OR 13 MILES WEST OF SAINT AUGUSTINE...MOVING NORTHEAST
AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DURBIN...VILANO BEACH AND SOUTH PONTE VEDRA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2984 8157 2985 8158 2985 8159 2996 8160
3010 8149 3011 8143 3016 8143 3019 8140
3002 8131 2992 8129
TIME...MOT...LOC 1814Z 228DEG 20KT 2993 8151
$$
WOLF179
WWUS52 KJAX 201836
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT MON AUG 20 2012
FLC109-201900-
/O.CON.KJAX.SV.W.0199.000000T0000Z-120820T1900Z/
ST. JOHNS FL-
236 PM EDT MON AUG 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL ST. JOHNS COUNTY...
AT 235 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH WAS DETECTED BY RADAR NEAR SOUTH PONTE
VEDRA BEACH...OR 7 MILES SOUTHWEST OF GUANA RIVER STATE
PARK...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILANO
BEACH AND SOUTH PONTE VEDRA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2991 8145 2999 8150 3011 8143 3014 8138
3002 8131 2992 8129
TIME...MOT...LOC 1835Z 228DEG 20KT 3001 8141
$$
WOLF723
WWUS52 KJAX 201857
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT MON AUG 20 2012
FLC109-201907-
/O.EXP.KJAX.SV.W.0199.000000T0000Z-120820T1900Z/
ST. JOHNS FL-
257 PM EDT MON AUG 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. JOHNS COUNTY WILL
EXPIRE AT 300 PM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2991 8145 2999 8150 3011 8143 3014 8138
3002 8131 2992 8129
TIME...MOT...LOC 1857Z 228DEG 20KT 3009 8130
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:20 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 20, 9:20 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EDT MON AUG 20 2012 .UPDATE... LARGE UPPER LEVEL TROUGH CONTINUES FROM THE GREAT LAKES TO THE GULF OF MEXICO. A FRONTAL BOUNDARY MEANDERS FROM SRN MISSISSIPPI ACROSS GA TO NC COAST. MORNING SOUNDINGS FROM NEARBY LOCATIONS SHOW DEEP SOUTHWESTERLY FLOW OVER THE REGION AND SATELLITE SHOWS A CONVEYOR BELT OF MOISTURE ON THE ERN EDGE OF THE TROUGH STREAMING ACROSS THE GULF OVER THE FORECAST AREA TO THE MID ATLANTIC REGION. A SERIES OF SHORTWAVES WILL RIDE THROUGH THIS MOISTURE BAND OVER THE NEXT COUPLE DAYS. TEMPERATURES AT 500 MB ARE AROUND -7C AND PWATS ARE NEAR OR ABOVE 2 INCHES. PERIODS OF HEAVY RAIN ARE EXPECTED WITH NUMEROUS TO WIDESPREAD SHOWERS/STORMS. CLOUDS AND RAIN WILL LIMIT MAX TEMPS AND EXPECT MID 80S AT BEST FOR MUCH OF THE AREA WITH UPPER 80S OVER THE SOUTH PORTION. STRONGER STORMS ARE MORE LIKELY OVER NE FL WHERE SUFFICIENT HEATING WILL DESTABILIZE THE ATMOSPHERE AND OUTFLOWS AND SEA BREEZES WILL CONTRIBUTE TO UPLIFT. OTHER THAN HEAVY RAINFALL...MAIN CONCERN WILL BE STRONG GUSTY WINDS AND ISOLATED SEVERE ARE POSSIBLE ESPECIALLY NE FL...BUT SPC HAS 5% CHANCE FOR THE ENTIRE FORECAST AREA. && .AVIATION... HAVE AMENDED TAFS TO KEEP LIFR CIGS UNTIL 15Z AND THEN MVFR AS SHOWERS/STORMS MOVE INTO THE REGION. && .MARINE... SOUTHWEST WINDS PEAKED DURING THE PRE-DAWN HOURS...THEN BEGAN DECREASING AT 12Z. SINCE THE NOCTURNAL SURGE IS PAST...WILL DROP THE SCEC HEADLINE FOR OFFSHORE LEGS AND GO WITH 15 KT FOR REMAINDER OF THE DAY. SEAS ARE RUNNING 1 TO 3 FT. RIP CURRENTS: LOW RISK EARLY IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 72 84 72 / 60 60 60 50 SSI 85 75 84 74 / 60 60 60 50 JAX 87 74 86 72 / 70 70 70 50 SGJ 88 74 86 73 / 70 60 60 40 GNV 86 72 84 72 / 80 70 70 50 OCF 87 73 86 73 / 70 60 60 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/AW
Hazardous weather outlook, Aug 20, 3:34 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 334 AM EDT MON AUG 20 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-210833- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 334 AM EDT MON AUG 20 2012 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MUCH OF THE WEEK... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS MAY DEVELOP NEAR THE I-75 CORRIDOR OF INLAND NORTHEAST FLORIDA BEFORE DAWN THIS MORNING. AFTER SUNRISE...SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME MORE NUMEROUS. ACTIVITY WILL TRACK TO THE EAST NORTHEAST AROUND 15 TO 20 MPH. PERIODS OF HEAVY RAINFALL ARE LIKELY TODAY WITH LOCAL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. DURING THE AFTERNOON AND EVENING A FEW ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP. WIND GUSTS OF 40 TO 60 MPH AND HAIL WILL BE THE MAIN CONCERNS IN STRONGER STORMS AS WELL AS FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY THROUGH MIDWEEK WHICH WILL TRIGGER NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. SCATTERED STRONG STORMS ARE EXPECTED... WITH GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND WIDESPREAD HEAVY DOWNPOURS. WIDESPREAD RAINFALL TOTALS OF 2 TO 5 INCHES ARE EXPECTED ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...AND LOCALIZED FLOODING IS POSSIBLE DURING HEAVIER DOWNPOURS. DRIER AIR WILL FILTER OVER SOUTHEAST GEORGIA ON THURSDAY...THEN OVER NORTHEAST FLORIDA ON FRIDAY...WHICH WILL BRING LOWER RAIN CHANCES INTO NEXT WEEKEND. EASTERLY FLOW IS EXPECTED EARLY NEXT WEEK...AND AN INCREASE IN RIP CURRENT RISK IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY IF FLOODING IS OBSERVED...OR IS WARNINGS ARE ISSUED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE
In the hours before
Local storm report, Aug 20, 11:27 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1127 AM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM LIGHTNING BUNNELL 29.47N 81.26W
08/19/2012 FLAGLER FL EMERGENCY MNGR
LIGHTNING STRUCK AN ANTENNA ON THE FLAGLER COUNTY
EMERGENCY OPERATIONS CENTER. THE ANTENNA WAS BLOWN TO
PIECES. THE LIGHTNING PROTECTION SYSTEM WORKED. NO OTHER
DAMAGE WAS REPORTED TO THE BUILDING.
&&
MTRABERTSpecial weather statement, Aug 20, 12:11 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT MON AUG 20 2012
FLZ021-201645-
SUWANNEE-
1211 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
SUWANNEE COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245
PM EDT...
AT 1212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF BRANFORD...OR 9 MILES
SOUTHEAST OF MAYO...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRANFORD...OBRIEN...
MCALPIN...ICHETUCKNEE SPRINGS STATE PARK AND HILDRETH THROUGH 1245 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3026 8287 3012 8279 2999 8279 2999 8276
2997 8276 2993 8280 2989 8289 2989 8292
2995 8293 2995 8295 2999 8297 3007 8307
3009 8308
TIME...MOT...LOC 1612Z 238DEG 16KT 2999 8303
HESSSpecial weather statement, Aug 20, 1:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT MON AUG 20 2012
FLZ022-023-201800-
BAKER-COLUMBIA-
117 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BAKER
AND CENTRAL COLUMBIA COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 200 PM EDT...
AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF WATERTOWN...OR 5 MILES
SOUTH OF LAKE CITY...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE CITY...WATERTOWN...
FIVE POINTS...LULU...OLUSTEE AND SANDERSON THROUGH 200 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
ANOTHER STORM WITH WEAK ROTATION WAS DETECTED OVER NORTHEAST COLUMBIA
COUNTY ABOUT 8 MILES NORTHEAST OF LAKE CITY.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3042 8254 3051 8240 3028 8217 3013 8244
3014 8246 3012 8245 3002 8265 3018 8273
TIME...MOT...LOC 1717Z 230DEG 20KT 3014 8259
WOLFSpecial weather statement, Aug 20, 1:22 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT MON AUG 20 2012
FLZ040-201800-
MARION-
122 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...
AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF BURBANK...OR 4 MILES
SOUTHWEST OF FORT MCCOY...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...FORT MCCOY...
ORANGE SPRINGS AND HOG VALLEY THROUGH 200 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2933 8210 2951 8196 2952 8184 2949 8184
2948 8177 2943 8177 2942 8174 2938 8174
2923 8200
TIME...MOT...LOC 1722Z 231DEG 20KT 2934 8200
WOLFSpecial weather statement, Aug 20, 1:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 138 PM EDT MON AUG 20 2012 FLZ037-201830- PUTNAM- 138 PM EDT MON AUG 20 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 230 PM EDT... AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF SATSUMA...OR 10 MILES SOUTHEAST OF INTERLACHEN...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...PALATKA...SAN MATEO AND EAST PALATKA THROUGH 230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2946 8174 2954 8185 2977 8168 2961 8152 TIME...MOT...LOC 1738Z 230DEG 17KT 2954 8175 WOLF
Special weather statement, Aug 20, 1:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT MON AUG 20 2012 FLZ032-033-201845- CLAY-ST. JOHNS- 153 PM EDT MON AUG 20 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CLAY AND CENTRAL ST. JOHNS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT... AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF PICOLATA...OR 12 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA AND BAKERSVILLE THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2983 8156 2985 8167 3005 8153 2995 8137 TIME...MOT...LOC 1753Z 228DEG 21KT 2987 8160 WOLF
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:11 PM EDT | Special Weather Statement | JAX | Suwannee | 34 min |
| Aug 20, 12:15 PM EDT | River Flood Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Suwannee, Union | 9 days |
| Aug 20, 12:36 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 39 min |
| Aug 20, 1:17 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 43 min |
| Aug 20, 1:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 20, 1:38 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Aug 20, 1:53 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Aug 20, 2:07 PM EDT | Special Marine Warning | JAX | 113 min | |
| Aug 20, 2:49 PM EDT | Special Weather Statement | JAX | Clay | 41 min |
| Aug 20, 2:54 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Aug 20, 3:10 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Aug 20, 3:26 PM EDT | Areal Flood Warning | JAX | Duval | 2 hr |
| Aug 20, 3:39 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 20, 3:53 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Aug 20, 3:59 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 16 min |
| Aug 20, 4:03 PM EDT | Special Marine Warning | JAX | 117 min | |
| Aug 20, 4:07 PM EDT | Special Weather Statement | JAX | Putnam, Saint Johns | 53 min |
| Aug 20, 4:19 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Aug 20, 5:32 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 43 min |
| Aug 20, 6:08 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 20, 6:39 PM EDT | Special Weather Statement | JAX | Flagler | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.